Canasa Side Effects

Canasa is a prescription medicine that is used for the treatment of ulcerative proctitis. Ulcerative proctitis is a kind of bowel disorder. Canasa is not a cure for the disease, but assists in soothing many of the symptoms of the condition, including blood and mucus within the stools. Canasa is classified as an aminosalicylate anti-inflammatory medication. As with any medicine, there are some possible side effects associated with Canasa.

Common Side Effects

There are several common side effects that are associated with Canasa. These side effects are usually not cause for alarm, as they tend to subside as the body gets used to the medicine. However, if the side effects worsen, or persist, medical attention might be necessary. Side effects can include moderate discomfort of the abdomen, loss of hair, diarrhea, gas, dizziness, headache, stomachache, and nausea.

Serious Side Effects

Serious side effects are also possible with Canasa. In situations of serious side effects, it is crucial to seek emergency medical assistance as soon as possible. Some potentially harmful side effects of Canasa are vomit that resembles coffee grounds, bloody vomit, chills, sore throat, fever, extreme headache, and severe, sudden stomachache.

Allergic Reactions

Allergic reactions are also considered to be serious side effects of Canasa. In cases of allergic reaction, it is necessary to get immediate medical help. Some signs of allergic reaction to Canasa include chest tightness, swelling of the lips, tongue, mouth, and face, skin rash, breaking out into hives, trouble with breathing, and itchiness.

Elderly Individuals

Due to the fact that elderly individuals tend to have significantly weaker kidneys, they have a much higher likelihood of experiencing side effects from Canasa use. Canasa also can raise the risk of triggering blood-related disorders in older persons. Individuals over age 65 should consult with their doctors when considering using this medication.

Overdose

If a person suspects that they might have overdosed on Canasa, they must seek emergency medical assistance. Some signs of Canasa overdose include hyperventilation, headache, ringing in the ears, confusion, disorientation, drowsiness, diarrhea, headache, throwing up, and sweating.